MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD EDS DRAINAGE SYS NO V CATH; CSF DRAIN SYS/CRANIAL ACCESS

INTEGRA LIFESCIENCES MANSFIELD EDS DRAINAGE SYS NO V CATH; CSF DRAIN SYS/CRANIAL ACCESS
Catalog Number 821731C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported an eds drainage system leaked at the stopcock nearest to the chamber.Comments from customer : "although i appreciate the stopcock when closed to the patient can redirect csf out if the bung is loose ¿ the nurses reported csf leaking despite the bung being secure and although i saw the system when it was removed from the patient so no csf pressure i also witnessed csf leaking from the stopcock with the bung secure.I wondered if there was a crack in the system or ill-fitting bung.".
 
Additional Manufacturer Narrative
Additional information received: - the system had to be changed on the patient - there were no consequences for the patient - evd placed due to tumor resection - patient is 3 years old.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Eds drainage system was returned for evaluation: failure analysis - the eds was visually inspected and confirmed cracks in the stopcock nearest the chamber.The eds set up per ifu.The device was leak tested, leakage for the stopcock nearest to the chamber.The current quality inspection for these assemblies is established to 100% test for leaks and blockage.Complaint confirmed.The root cause for the issue reported by the customer is due to over tightening when connecting devices, as noted in the ifu finger tighten only.
 
Event or Problem Description
N/a.

Brand Name
EDS DRAINAGE SYS NO V CATH
Common Device Name
CSF DRAIN SYS/CRANIAL ACCESS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17780644
Report Number3013886523-2023-00328
Device Sequence Number15097124
Product Code JXG
UDI-Device Identifier10381780518327
UDI-Public10381780518327
Combination Product (Y/N)N
PMA/510(K) Number
K172537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number821731C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/27/2023
11/16/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date10/20/2023
12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age3 YR
Patient SexUnknown